Alert archive / Alabama / Flash Flood Warnings in 2009
Flash Flood Warning 27, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at May 7, 2009, 11:24 AM CDT for 9 counties in Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2009, 11:24 AM CDT (16:24 UTC)
- Expired
- May 7, 2009, 3:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Autauga County, AL, Barbour County, AL, Bullock County, AL, Elmore County, AL, Lee County, AL, Macon County, AL, Montgomery County, AL, Russell County, AL, Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 071624
FFWBMX
ALC001-005-011-051-081-087-101-113-123-072015-
/O.NEW.KBMX.FF.W.0027.090507T1624Z-090507T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1124 AM CDT THU MAY 7 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF PRATTVILLE...
ELMORE COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...WETUMPKA...TALLASSEE...MILLBROOK...
SOUTHERN LEE COUNTY IN EAST CENTRAL ALABAMA...
SOUTH CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
NORTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF MONTGOMERY...
NORTHERN BARBOUR COUNTY IN SOUTHEAST ALABAMA...
BULLOCK COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...UNION SPRINGS...MIDWAY...
MACON COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...TUSKEGEE...NOTASULGA...MILSTEAD...
RUSSELL COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...PHENIX CITY...HURTSBORO...
* UNTIL 315 PM CDT
* AT 1113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL PRODUCING FLASH FLOODING ACROSS THE AREA. NUMEROUS
REPORTS OF FLOODING HAVE BEEN RECEIVED FROM THE AREA. RAINFALL OF
FOUR TO SIX INCHES...WITH LOCALIZED AMOUNTS OVER SEVEN INCHES...HAVE
FALLEN ACROSS THE AREA. AN ADDITIONAL ONE TO THREE INCHES OF RAIN
IS LIKELY DURING THE NEXT TWO TO THREE HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEOKA
MILLS...TEN CEDAR ESTATES...SANTUCK...KENT...ECLECTIC...DEXTER AND
DEATSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3221 8492 3217 8501 3213 8505 3199 8505
3186 8513 3217 8633 3269 8671 3270 8642
3252 8499 3238 8496 3234 8500 3232 8493
3226 8489
$$
REM2 follow-up statements
000
WGUS74 KBMX 071757
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1257 PM CDT THU MAY 7 2009
ALC001-005-011-051-081-087-101-113-123-072015-
/O.CON.KBMX.FF.W.0027.000000T0000Z-090507T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARBOUR AL-BULLOCK AL-MONTGOMERY AL-RUSSELL AL-MACON AL-AUTAUGA AL-
LEE AL-ELMORE AL-TALLAPOOSA AL-
1257 PM CDT THU MAY 7 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTH
CENTRAL TALLAPOOSA...ELMORE...SOUTHERN LEE...EASTERN AUTAUGA...
MACON...RUSSELL...NORTHERN MONTGOMERY...BULLOCK AND NORTHERN BARBOUR
COUNTIES...
AT 1250 PM CDT...NUMEROUS REPORTS OF WIDESPREAD FLOODING CONTINUED TO
BE RECEIVED FROM THE WARNED AREA. WIDESPREAD RAINFALL OF FIVE TO
TEN INCHES HAS OCCURRED SO FAR...AND AN ADDITIONAL ONE TO THREE
INCHES OF RAIN IS LIKELY BY 3 PM. THIS WILL CONTINUE TO PRODUCE
WIDESPREAD FLOODING OF STREETS AND ROADWAYS...AS WELL AS LOW LYING
FLOOD PRONE AREAS AND SMALL CREEKS AND STREAMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIKE ROAD...
WOODCREST...WETUMPKA...WEOKA MILLS...WAUGH...VICTORYLAND...UCHEE...
TYSONVILLE...TUSKEGEE NATIONAL FOREST...TUSKEGEE...TEN CEDAR
ESTATES...TALLASSEE...TALLAPOOSA CITY...SOCIETY HILL...SHORTER...
SANTUCK...RUSSELL COUNTY SPORTS COMPLEX...REEVES AIRPORT...
PRATTVILLE...PINEDALE...PHENIX CITY...NOTASULGA...MOUNT MEIGS...
MONTGOMERY ZOO...MONTGOMERY...MILSTEAD...MILLBROOK...LIVERPOOL...
LIBERTY CITY...LAKE TUSKEGEE...LADONIA...KENT...HUNTER...GRIFFEN
MILL...FRANKLIN...EMERALD MOUNTAIN...ELMORE...ECLECTIC...DEXTER...
DEATSVILLE...DAVISVILLE...DANNELLY FIELD...COOSADA...BOYLSTON...BOB
WOODRUFF LAKE...BLUE RIDGE...BEAUREGARD...AUTAUGA COUNTY AIRPORT...
AUBURN UNIVERSITY IN MONTGOMERY AND BIBB CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS FLOOD SITUATION...AND ALL PRECAUTIONS TO PROTECT
LIFE AND PROPERTY SHOULD BE TAKEN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3221 8492 3217 8501 3213 8505 3199 8505
3186 8513 3217 8633 3269 8671 3270 8642
3252 8499 3238 8496 3234 8500 3232 8493
3226 8489
$$
REM000
WGUS74 KBMX 071940
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT THU MAY 7 2009
ALC001-005-011-051-081-087-101-113-123-072015-
/O.CON.KBMX.FF.W.0027.000000T0000Z-090507T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARBOUR AL-BULLOCK AL-MONTGOMERY AL-RUSSELL AL-MACON AL-AUTAUGA AL-
LEE AL-ELMORE AL-TALLAPOOSA AL-
240 PM CDT THU MAY 7 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTH
CENTRAL TALLAPOOSA...ELMORE...SOUTHERN LEE...EASTERN AUTAUGA...
MACON...RUSSELL...NORTHERN MONTGOMERY...BULLOCK AND NORTHERN BARBOUR
COUNTIES...
AT 234 PM CDT...WIDESPREAD FLOODING CONTINUED ACROSS THE WARNED AREA
BUT THE HEAVY RAINFALL WAS TAPERING OFF. RAINFALL TOTALS OF 5 TO 10
INCHES HAVE OCCURRED ACROSS MUCH OF THE AREA. WIDESPREAD FLOODING OF
STREETS AND ROADWAYS...AS WELL AS LOW LYING FLOOD PRONE AREAS AND
SMALL CREEKS AND STREAMS...WILL CONTINUE FOR THE NEXT FEW HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODCREST...
WETUMPKA...WEOKA MILLS...WAUGH...VICTORYLAND...UCHEE...TYSONVILLE...
TUSKEGEE NATIONAL FOREST...TUSKEGEE...TEN CEDAR ESTATES...
TALLASSEE...TALLAPOOSA CITY...SOCIETY HILL...SHORTER...SANTUCK...
RUSSELL COUNTY SPORTS COMPLEX...REEVES AIRPORT...PRATTVILLE...
PINEDALE...PHENIX CITY...NOTASULGA...MOUNT MEIGS...MONTGOMERY ZOO...
MONTGOMERY...MILSTEAD...MILLBROOK...LIVERPOOL...LIBERTY CITY...LAKE
TUSKEGEE...LADONIA...KENT...HUNTER...GRIFFEN MILL...FRANKLIN...
EMERALD MOUNTAIN...ELMORE...ECLECTIC...DEXTER...DEATSVILLE...
DAVISVILLE...DANNELLY FIELD...COOSADA...BOYLSTON...BOB WOODRUFF
LAKE...BLUE RIDGE...BEAUREGARD...AUTAUGA COUNTY AIRPORT...AUBURN
UNIVERSITY IN MONTGOMERY AND BIBB CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM THE HEAVY RAINFALL WILL CONTINUE TO PRODUCE FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...FLOODING OF COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS WILL CONTINUE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3221 8492 3217 8501 3213 8505 3199 8505
3186 8513 3217 8633 3269 8671 3270 8642
3252 8499 3238 8496 3234 8500 3232 8493
3226 8489
$$
REMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 7, 10:40 AM CDT, 44 minutes earlier.
Area forecast discussion, May 7, 10:40 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1040 AM CDT THU MAY 7 2009 .UPDATE...MESOSCALE UPDATE. USING BMX SOUNDING AND APPLYING A TEMP OF 74 AND DEWPOINT OF 68 GIVES NORTH CENTRAL AL A CAPE OF 2000 J/KG AND LI OF -6. HOWEVER...WIND PROFILE IS MUCH WEAKER THAN YESTERDAY AND FORECAST TO WEAKEN FURTHER DURING AFTERNOON. IN ADDITION...MODELS INDICATE COLUMN DRYING DURING THE DAY WITH PW VALUES GOING FROM 1.5 AT 12Z TO ARND 1 00Z FOR AREAS NEAR AND NORTH OF I-20. UNFORTUNATELY, FARTHER SOUTH ALL PARAMETERS LOOK SIMILAR TO YESTERDAY WITH THE EXCEPTION OF THE WIND PROFILE...WHICH IS ALSO WEAKER. ALL THIS TO SAY AREAS SOUTH OF I-20 WILL BE UNDER THE GUN THIS AFTERNOON...WITH HEAVY RAIN ON SLOWER MOVING STORMS...HAIL AND STRAIGHT LINE WINDS. HOWEVER...A COUPLE OF TORNADOES WILL BE POSSIBLE NEAR AND JUST NORTH OF THE SURFACE BOUNDARY NEAR THE I-20 CORRIDOR...LIKELY ON THE BRIEF AND WEAK SIDE. STEFKOVICH && .DISCUSSION FROM 330 AM... THIS MORNINGS ACTIVITY WILL PROVIDE A NICE FOCUSING MECH FOR STRONGER AND ISOLATED SEVERE ACTIVITY AGAIN THIS AFTERNOON. LOOKING AT PROGS...AREAS SOUTH OF THE BOUNDARY WILL BE ABLE TO GENERATE SUMMER-LIKE INSTABILITY PARAMETERS GRANTED THEY SEE SOME MORNING AND EARLY AFTERNOON SUNSHINE. OBVIOUSLY...THE MORE SURFACE HEATING THE STEEPER THE LOW LEVEL LAPSE WILL BECOME BY MID AFTERNOON. THIS WILL DEFINITELY GET STORMS GOING AFTER LUNCH...AND THEY COULD BE QUITE NUMEROUS AS WE GO TOWARDS THE EVENING. IM NOT TOO IMPRESSED BY THE UPPER LAPSE RATES AT THIS JUNCTURE...BUT WITH MID LEVEL DRY AIR IN PLACE...THERE IS POTENTIAL FOR SKINNIER CAPE VALUES ALOFT TO BECOME MUCH FATTER...ALLOWING FOR A MORE ROBUST HAIL THREAT. OUTSIDE OF AN EXITING JET ALOFT...THE SHEAR PARAMETERS ARE NOT IMPRESSIVE...ESPECIALLY IN THE LOW LEVELS. THIS WOULD LEAD ME TO BELIEVE THAT THE STORMS MAY HAVE TROUBLE GETTING ORGANIZED. HOWEVER...CLEARLY SEEING THE BOUNDARY IN PLACE...WOULD TEND TO THINK THAT STORM ORGANIZATION WILL BE IN THE CARDS. MODELS REALLY SEEM TO STRUGGLE WITH LOW LEVEL HELICITY VALUES AROUND A BOUNDARY...SO I WOULD NOT TAKE ANY SEVERE THREAT OFF THE TABLE AT THIS JUNCTURE...ESPECIALLY GIVEN THE LAST WEEK WORTH OF ACTIVITY. THE STORMS WILL GENERALLY FORM ALONG THE FOCUS BOUNDARY AND DRIFT SLOWLY TO THE SOUTHEAST. GIVEN THAT THE SHEAR VECTORS ARE ON THE WEAK SIDE AND THE UPPER LAPSE RATES ARE FAIRLY MOIST ADIABATIC...WILL TEND TO STICK TO THE THEORY THAT THE STORMS WILL BE A BIT MORE DIURNALLY DRIVEN THAN IN PREVIOUS OVERNIGHT PERIODS. LOOKS LIKE WE WILL CATCH A MUCH NEEDED REST ON FRIDAY AND PERHAPS FOR A GOOD PART OF THE WEEKEND AS DRIER AIR PUSHES IN FROM THE SOUTHWEST. IT WILL WARM SIGNIFICANTLY WITH THE WEAK RIDGING NOSING IN SO HIGHS IN THE 90S WILL BE THE FORECAST...ESPECIALLY SOUTH. THE BREAK COMES TO AN END QUICK BY MONDAY AS YET ANOTHER SAGGING BOUNDARY AND JET STREAK SLOWLY PUSHES OVER CENTRAL ALABAMA. FOR NOW...I AM NOT SEEING ANYTHING ORGANIZED AS FAR AS A WIDESPREAD SEVERE THREAT...BUT WE WILL CERTAINLY HAVE TO WATCH CAREFULLY AS IT IS THAT TIME OF YEAR. MODELS SEEM TO BE IN DECENT AGREEMENT THAT THE FRONT WILL CLEAR THE AREA TUESDAY AND WEDNESDAY AND DRY AIR WILL MOVE INTO THE AREA...BUT DONT WANT TO BITE TOO EARLY. && .AVIATION...12Z TAF DISCUSSION. LINE OF SHOWERS AND THUNDERSTORMS WILL SLOWLY SHIFT SOUTHWARD THROUGH CENTRAL ALABAMA TODAY. IFR CONDITIONS WILL START OFF THE TAF PERIOD WITH A SLOW RISE ON THE CEILINGS AND VIS THROUGH 18Z. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY SOUTH OF INTERSTATE 20 THIS AFTERNOON. SOME MVFR CEILINGS ARE EXPECTED TO RETURN AFTER 06Z. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR AREAS NEAR AND SOUTH OF I-20 THROUGH 1 AM FRI. && 17/88
Hazardous weather outlook, May 7, 11:15 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1115 AM CDT THU MAY 7 2009 ALZ011>015-017>050-081130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1115 AM CDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE GENERALLY ALONG AND SOUTH OF INTERSTATE 20. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN...DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THIS THREAT WILL LAST THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE NORTH OF INTERSTATE 20 ON SATURDAY. THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN...DAMAGING WINDS AND LARGE HAIL. STRONG STORMS WILL BE POSSIBLE ON BOTH SUNDAY AND MONDAY AS A COLD FRONT SLOWLY MOVES INTO THE AREA. GUSTY WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY THIS AFTERNOON AND THIS EVENING. 75
In the hours before
Local storm report, May 7, 8:59 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 AM CDT THU MAY 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG TUSKEGEE 32.44N 85.71W
05/07/2009 MACON AL BROADCAST MEDIA
A LARGE TREE HAS FALLEN ON A HOME ON HIGHWAY 80 WEST NEAR
TUSKEGEE. THE OCCUPANTS OF THE HOME WERE TRAPPED INSIDE
BUT HAVE BEEN RESCUED WITHOUT INJURY.
&&
LINHARESSpecial weather statement, May 7, 9:45 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 945 AM CDT THU MAY 7 2009 ALZ041-044>046-048-050-071545- AUTAUGA-BARBOUR-BULLOCK-MACON-MONTGOMERY-RUSSELL- 945 AM CDT THU MAY 7 2009 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...BARBOUR...BULLOCK... MACON...MONTGOMERY AND RUSSELL COUNTIES UNTIL 1045 AM CDT... AT 945 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AUTAUGA COUNTY AIRPORT TO 6 MILES NORTHEAST OF MIDWAY...OR ALONG A LINE EXTENDING FROM PRATTVILLE TO MIDWAY...MOVING EAST SOUTHEAST AT 30 MPH. MARBLE SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 7, 10:38 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1038 AM CDT THU MAY 7 2009 ALZ041-043>046-048-050-071630- AUTAUGA-BARBOUR-BULLOCK-ELMORE-MACON-MONTGOMERY-RUSSELL- 1038 AM CDT THU MAY 7 2009 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...BARBOUR...BULLOCK... ELMORE...MACON...MONTGOMERY AND RUSSELL COUNTIES UNTIL 1130 AM CDT... AT 1038 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM UNION SPRINGS TO 6 MILES NORTHEAST OF VIDA JUNCTION...OR ALONG A LINE EXTENDING FROM UNION SPRINGS TO 14 MILES SOUTH OF CLANTON...MOVING EAST AT 25 MPH. MARBLE SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MITCHELL. ABERFOIL. TALLAPOOSA RIVER WATER PLANT. WETUMPKA MUNICIPAL AIRPORT. SEDGEFIELD. THREE NOTCH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 14
Local storm report, May 7, 11:04 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1104 AM CDT THU MAY 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD MONTGOMERY 32.35N 86.28W
05/07/2009 MONTGOMERY AL AMATEUR RADIO
WATER TWO FEET DEEP OVER 6 BLOCK AREA AWAY FROM DECATUR
AND MADISON STREETS.
1040 AM FLASH FLOOD MONTGOMERY 32.35N 86.28W
05/07/2009 MONTGOMERY AL AMATEUR RADIO
JUNCTION OF HIGHWAY 231 AND EASTERN BYPASS NEAR LAGOON
PARK. POND OVERFLOWING ROAD. WATER ONE FOOT DEEP.
1040 AM FLASH FLOOD WETUMPKA 32.54N 86.20W
05/07/2009 ELMORE AL AMATEUR RADIO
HIGHWAY 231 NORTH AT THE REST AREA IN WETUMPKA. MUDSLIDE
HAS CLOSED NORTH BOUND LANE OF HIGHWAY.
1040 AM FLASH FLOOD MONTGOMERY 32.35N 86.28W
05/07/2009 MONTGOMERY AL AMATEUR RADIO
IN THE AVONDALE ROAD AREA, WATER OVER ROAD AND CARS
BECOMING STALLED IN HIGH WATER. SEVERAL CREEKS ARE OUT OF
THEIR BANKS.
&&
KSUMRALLLocal storm report, May 7, 11:18 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1118 AM CDT THU MAY 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM FLASH FLOOD MONTGOMERY 32.35N 86.28W
05/07/2009 MONTGOMERY AL TRAINED SPOTTER
THREE FEET OF WATER IN THE BASEMENT OF THE STATE HOUSE.
SOME COLLAPSE OF INTERIOR WALLS, BUT STRUCTURE NOT
COMPROMISED.
&&
KSUMRALLSpecial weather statement, May 7, 11:24 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1124 AM CDT THU MAY 7 2009 ALZ041>046-048-050-071715- AUTAUGA-BARBOUR-BULLOCK-ELMORE-LOWNDES-MACON-MONTGOMERY-RUSSELL- 1124 AM CDT THU MAY 7 2009 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...BARBOUR...BULLOCK... ELMORE...LOWNDES...MACON...MONTGOMERY AND RUSSELL COUNTIES UNTIL 1215 PM CDT... AT 1123 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF DEATSVILLE TO MIDWAY...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF PRATTVILLE TO MIDWAY...MOVING EAST AT 20 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BOB WOODRUFF LAKE. WETUMPKA MUNICIPAL AIRPORT. SEDGEFIELD. THREE NOTCH. TYSONVILLE. CROSS KEYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 14
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:48 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Tallapoosa | 27 min |
| May 7, 6:31 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 29 min |
| May 7, 6:43 AM CDT | Tornado Warning | BMX | Bullock, Macon, Russell | 47 min |
| May 7, 7:11 AM CDT | Areal Flood Advisory | BMX | Chilton | 3 hr |
| May 7, 7:19 AM CDT | Tornado Warning | BMX | Barbour, Bullock, Macon, Russell | 34 min |
| May 7, 7:27 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Macon, Montgomery | 33 min |
| May 7, 7:32 AM CDT | Flash Flood Warning | BMX | Autauga, Chilton, Coosa, Elmore, Lee, Macon and 2 more | 4 hr |
| May 7, 8:07 AM CDT | Flash Flood Warning | BMX | Autauga, Elmore, Montgomery | 4 hr |
| May 7, 8:35 AM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery | 40 min |
| May 7, 9:11 AM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon | 34 min |
| May 7, 9:40 AM CDT | Flash Flood Warning | BMX | Barbour, Bullock, Macon, Montgomery, Pike, Russell | 4 hr |
| May 7, 10:43 AM CDT | Flash Flood Watch | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more | 13 hr |
| May 7, 12:21 PM CDT | River Flood Warning | BMX | Elmore, Montgomery | 22 hr |
| May 7, 1:08 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 37 min |
| May 7, 1:12 PM CDT | Tornado Warning | BMX | Barbour | 48 min |
| May 7, 1:30 PM CDT | Tornado Warning | BMX | Barbour | 39 min |
| May 7, 2:14 PM CDT | River Flood Warning | BMX | Montgomery | 6 hr |
| May 7, 3:14 PM CDT | Areal Flood Warning | BMX | Autauga, Barbour, Bullock, Elmore, Macon, Montgomery and 2 more | 3 hr |
| May 7, 3:14 PM CDT | Areal Flood Warning | BMX | Autauga, Barbour, Bullock, Elmore, Macon, Montgomery and 2 more | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.